Journal article Open Access

COLCHICINE-INDUCED PANCREATITIS IN AN ELDERLY PATIENT WITH RENAL IMPAIRMENT: A CASE REPORT

Shakil Ahmed Chohan, Diraviyam Balasubramanian, Thet Thet Soe

Colchicine is widely used in the treatment of acute gout. It has a narrow therapeutic window and can be extremely toxic in vulnerable older patients especially those with renal impairment. The most common side effects are gastrointestinal related, such as nausea, vomiting, diarrhea and abdominal pain. Colchicine-induced acute pancreatitis is very rare especially within therapeutic dose range. We report an atypical presentation of acute pancreatitis caused by a therapeutic dose of colchicine in an elderly patient with preexisting chronic renal disease.

Files (281.4 kB)
Name Size
55-218-1-PB.pdf
md5:e126b740013d330a366d1002e1576d64
281.4 kB Download
6
6
views
downloads
All versions This version
Views 66
Downloads 66
Data volume 1.7 MB1.7 MB
Unique views 33
Unique downloads 44

Share

Cite as